Skip to content
My WebMD Sign In, Sign Up
water/fluid on the knee
avatar
debnchris posted:
My husband has water/fluid on the knee, at least that's the term from years ago. It's been like that a few weeks, you can feel the fluid under the skin over his kneecap. A few times, when he has been doing something on his knees, it will go away, then come back the next day. His doc gave him celebrex to take for a month to see if it helps. I'm not a doc, but that is for inflammation, the reason his knee is inflamed is because of the fluid. He took the celebrex for a few days, but started getting blurry vision and now his ankle is a bit swollen...so he stopped taking the celebrex (which has way too many bad side effects anyway). Is this something that should be drained or x-rayed to see what the fluid is and what is causing it? He is not in severe pain, it feels tight and a little uncomfortable and sometimes feels warm to the touch. It doesn't look infected, either. Any suggestions?
Reply
 
avatar
susiemargaret responded:
hello, deb --

i'm so sorry that your husband is having this annoying problem. since you are unhappy with the way your husband's dr has approached this, you may want to get a second opinion, perhaps from a dr who specializes in orthopedics.

please also take a look at the mayo clinic discussion of water on the knee -- http://www.mayoclinic.com/health/water-on-the-knee/DS00662 .

finally, i suggest that you repost this Q on the "knee and hip replacement" exchange, http://exchanges.webmd.com/knee-and-hip-replacement-exchange -- not because your husband has had a knee or hip replacement but because i can't find any other exchange on webMD that seems the slightest bit relevant and so i'm hoping that your Q would attract some attention there from a knee expert of some kind or from others who have suffered from this same condition.

-- susie margaret
 
avatar
Patricia2350 responded:
I was dianosed with Arthritus in the knee, many years ago. Just by slipping a little, water/'fluid will build up. I've found that it's the body's natural way of protecting the knee joint. It will drain eventually. Rest is best and not abusing the joint in any way. I did wrap for a couple days which helped. Don't push on the fluid, or it gets worse! I beleive Celebrex is one of the bad drugs?


Helpful Tips

Be the first to post a Tip!

Helpful Resources

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.